Article Text

PDF

An informative tattoo
  1. S Nag,
  2. A McCulloch
  1. Bishop Auckland General Hospital, Cockton Hill Road, Bishop Auckland DL14 6AD, UK; s.nag{at}btopenworld.com

    Statistics from Altmetric.com

    A 28 year old man with type 1 diabetes had this tattoo inscribed a few weeks after starting insulin. He was worried about hypoglycaemia and was particularly concerned about this being unrecognised by others. He decided to have a tattoo rather than carry a Medic Alert bracelet.

    Hypoglycaemia is the most common complication of insulin therapy and one that patients on insulin fear the most. Neuroglycopenic symptoms due to hypoglycaemia are not infrequently mistaken for alcohol intoxication. The frequency with which this occurs suggests that such accounts may be more than just anecdotal.

    Figure1

    (Published with patient’s permission.)

    View Abstract

    Request permissions

    If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.